Alert archive / Idaho / Wind Advisories in 2007

Wind Advisory 2, NWS Boise, ID

March 26, 20077 counties in Idaho

NWS Boise, ID issued this wind advisory at Mar 26, 2007, 3:56 AM MDT for 7 counties in Idaho. It took effect at Mar 27, 2007, 12:00 PM MDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 26, 2007, 3:56 AM MDT (09:56 UTC)
In effect from
Mar 27, 2007, 12:00 PM MDT
Expired
Mar 27, 2007, 9:00 PM MDT
In force
9 hr
Issued by
NWS Boise, ID

Counties Ada County, ID, Camas County, ID, Elmore County, ID, Gooding County, ID, Jerome County, ID, Owyhee County, ID, Twin Falls County, ID

The radar

The Boise radar (KCBX), 101 km from the middle of the area, began a volume at 09:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 00:00Z, 9.9 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 00:00Z on 2007-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 00:00Z on 2007-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -77 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-141 J/kg
Mixed-layer LCL
1377 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
-77 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KBOI 260956
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
356 AM MDT MON MAR 26 2007

...STRONG WINDS EXPECTED TUESDAY...

.A DEVELOPING STORM SYSTEM OVER THE NORTHERN GREAT BASIN AND SNAKE
RIVER VALLEY LATE TODAY THROUGH TUESDAY WILL CAUSE WINDS TO
INCREASE TO ADVISORY LEVELS BY TUESDAY AFTERNOON AND CONTINUE
THROUGH TUESDAY EVENING. 

IDZ014>016-028-030-262200-
/O.NEW.KBOI.WI.Y.0002.070327T1800Z-070328T0300Z/
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
CAMAS PRAIRIE-SOUTHERN TWIN FALLS COUNTY-
356 AM MDT MON MAR 26 2007

...WIND ADVISORY IN EFFECT FROM 12 PM TO 9 PM MDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 12 PM TO 9 PM MDT TUESDAY. 

WINDS WILL INCREASE RAPIDLY ON TUESDAY TO ADVISORY CRITERIA.
WESTERLY WINDS OF 25 TO 40 MPH CAN BE EXPECTED WITH GUSTS OVER 50
MPH ESPECIALLY IN AREAS FROM MOUNTAIN HOME EASTWARD AND SOUTH TO
THE NEVADA BORDER. FALLING SNOW FROM A DEEPENING STORM SYSTEM
OVER NORTHERN NEVADA WILL COMBINE WITH THE STRONG WINDS TO PRODUCE
CONSIDERABLE BLOWING AND DRIFTING. WHITEOUT CONDITIONS MAY EXIST
ON NORTH SOUTH ROADS LEADING TO THE NEVADA LINE SUCH AS US
HIGHWAY 93 AND STATE HIGHWAY 51.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
5 follow-up statements
000 
WWUS75 KBOI 262105
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
305 PM MDT MON MAR 26 2007

...STRONG WINDS EXPECTED TUESDAY...

.A STORM SYSTEM WILL MOVE OVER THE NORTHERN GREAT BASIN AND SNAKE
RIVER VALLEY ON TUESDAY. THIS WILL CAUSE WINDS TO INCREASE TO
ADVISORY LEVELS BY TUESDAY AFTERNOON AND CONTINUE THROUGH TUESDAY
EVENING.

IDZ014>016-028-030-270515-
/O.CON.KBOI.WI.Y.0002.070327T1800Z-070328T0300Z/
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
CAMAS PRAIRIE-SOUTHERN TWIN FALLS COUNTY-
305 PM MDT MON MAR 26 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 12 PM TO 9 PM MDT
TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 12 PM TO 9 PM MDT TUESDAY.

WINDS WILL INCREASE RAPIDLY ON TUESDAY TO ADVISORY CRITERIA.
WESTERLY WINDS OF 25 TO 40 MPH CAN BE EXPECTED WITH GUSTS OVER
50 MPH ESPECIALLY IN AREAS FROM MOUNTAIN HOME EASTWARD AND SOUTH
TO THE NEVADA BORDER. SNOW WHICH IS EXPECTED TO FALL AT ELEVATIONS
ABOVE 4000 FEET WILL BLOW AND DRIFT...CAUSING ADDITIONAL DRIVING
HAZARDS ESPECIALLY ON NORTH SOUTH ROADS LEADING TO THE NEVADA LINE
SUCH AS US HIGHWAY 93 AND STATE HIGHWAY 51.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS75 KBOI 270347
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
947 PM MDT MON MAR 26 2007

...STRONG WINDS EXPECTED TUESDAY...

.A STORM SYSTEM WILL MOVE OVER THE NORTHERN GREAT BASIN AND SNAKE
RIVER VALLEY ON TUESDAY. THIS WILL CAUSE WINDS TO INCREASE TO
ADVISORY LEVELS BY TUESDAY AFTERNOON AND CONTINUE THROUGH TUESDAY
EVENING.

IDZ015-016-028-030-270500-
/O.CAN.KBOI.WI.Y.0002.070327T1800Z-070328T0300Z/
SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-CAMAS PRAIRIE-
SOUTHERN TWIN FALLS COUNTY-
947 PM MDT MON MAR 26 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BOISE HAS CANCELLED THE WIND
ADVISORY. 

A WINTER STORM WARNING REMAINS IN AFFECT TUESDAY THROUGH TUESDAY
NIGHT.

$$

IDZ014-271300-
/O.CON.KBOI.WI.Y.0002.070327T1800Z-070328T0300Z/
UPPER TREASURE VALLEY-
947 PM MDT MON MAR 26 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 12 PM TO 9 PM MDT
TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 12 PM TO 9 PM MDT TUESDAY.

WINDS WILL INCREASE RAPIDLY ON TUESDAY TO ADVISORY CRITERIA.
WESTERLY WINDS OF 25 TO 35 MPH CAN BE EXPECTED WITH GUSTS UP TO 45
MPH ESPECIALLY IN AREAS FROM MOUNTAIN HOME EASTWARD.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS75 KBOI 271201
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
601 AM MDT TUE MAR 27 2007

...STRONG WINDS EXPECTED TODAY...

.A STORM SYSTEM IS MOVING OVER THE NORTHERN GREAT BASIN AND SNAKE
RIVER VALLEY TODAY. THIS WILL CAUSE WINDS TO INCREASE TO ADVISORY
LEVELS THIS AFTERNOON AND CONTINUE THROUGH TUESDAY EVENING.

IDZ014-272200-
/O.CON.KBOI.WI.Y.0002.070327T1800Z-070328T0300Z/
UPPER TREASURE VALLEY-
601 AM MDT TUE MAR 27 2007

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING. 

WINDS WILL INCREASE RAPIDLY TODAY TO ADVISORY CRITERIA. WESTERLY
WINDS OF 25 TO 35 MPH CAN BE EXPECTED WITH GUSTS UP TO 45 MPH
ESPECIALLY IN AREAS FROM MOUNTAIN HOME EASTWARD.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS75 KBOI 272145
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
345 PM MDT TUE MAR 27 2007

...STRONG WINDS EXPECTED INTO THIS EVENING...

.THE COLD STORM SYSTEM THAT MOVED INTO THE AREA TODAY IS PRODUCING
GUSTY NORTHWEST WINDS IN THE UPPER TREASURE VALLEY. NORTHWEST
WINDS OF 15 TO 30 MPH EXCEPT 30 TO 40 MPH EAST OF BOISE CAN BE
EXPECTED THROUGH THE EVENING HOURS. WINDS WILL DECREASE A LITTLE
BY LATE EVENING BUT STAY BREEZY OVERNIGHT.

IDZ014-280300-
/O.CON.KBOI.WI.Y.0002.000000T0000Z-070328T0300Z/
UPPER TREASURE VALLEY-
345 PM MDT TUE MAR 27 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR
THE UPPER TREASURE VALLEY. NORTHWEST WINDS OF 15 TO 30 MPH EXCEPT
30 TO 40 MPH EAST OF BOISE CAN BE EXPECTED UNTIL 9 PM THIS
EVENING. WINDS WILL DECREASE A LITTLE BY LATE EVENING BUT STAY
BREEZY OVERNIGHT.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS75 KBOI 280306
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
906 PM MDT TUE MAR 27 2007

IDZ014-280415-
/O.EXP.KBOI.WI.Y.0002.000000T0000Z-070328T0300Z/
UPPER TREASURE VALLEY-
906 PM MDT TUE MAR 27 2007

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. GUSTY NORTHWEST WINDS
OF 15 TO 25 MPH WILL CONTINUE THROUGH THE REMAINDER OF THE NIGHT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Mar 25, 8:55 PM MDT, 7 hours 1 minute earlier.

Area forecast discussion, Mar 25, 8:55 PM MDT, 7 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
855 PM MDT SUN MAR 25 2007

.DISCUSSION...SHOWERS HAVE BEEN DIMINISHING THE PAST COUPLE OF HOURS
AS AIRMASS BEGINS TO STABILIZE. THE THUNDERSTORM THREAT HAS ENDED AS
WELL. WEAK COLD FRONT CONTINUES TO SLIDE OFF TO THE EAST WITH SFC
HIGH PRESSURE BUILDING INTO OREGON SUSTAINING THE LOCALLY GUSTY
NORTHWEST WINDS...BUT THOSE...TOO WILL BE DIMINISHING OVERNIGHT AS
THE GRADIENT RELAXES. WILL UPDATE THE FORECAST FOR TONIGHT TO LOWER
POPS...REMOVE THUNDERSTORMS...AND REDUCE WIND SPEEDS.

&&

.AVIATION...VFR CONDITIONS TONIGHT AND TOMORROW OVER SOUTHWEST IDAHO
AND SOUTHEAST OREGON. WILL KEEP MID-LEVEL CEILINGS AND ISOLATED
SHOWERS OVER HIGHER ELEVATIONS OF SOUTHWEST IDAHO THROUGH TONIGHT.
WESTERLY WINDS OF 10-25KTS OFF THE SURFACE THROUGH 10K FEET MSL AND
WINDS OF 25-50KTS FROM 10-15K FEET MSL THROUGH TOMORROW. WILL SEE
LIGHT DIURNAL WINDS AT THE SURFACE.

&&

.PREVIOUS DISCUSSION...TONIGHT THROUGH TUESDAY...SHOWERS AND
ISOLATED THUNDERSTORMS ALONG A WEAK COLD FRONT WILL DIMINISH AFTER
MIDNIGHT. A MAJOR WINTER STORM DEVELOPING IN THE PACIFIC OCEAN WILL
MOVE INTO INTO NORTHERN CALIFORNIA TOMORROW AND THEN THROUGH
NORTHERN NEVADA AND SOUTHERN IDAHO ON TUESDAY. A WINTER STORM WATCH
IS NOW IN EFFECT FROM LATE MONDAY NIGHT THROUGH WEDNESDAY MORNING
FOR ALL OF OUR IDAHO ZONES EXCEPT THE TREASURE VALLEY WHERE SURFACE
TEMPERATURES WILL BE A LITTLE TOO WARM FOR ACCUMULATING SNOW. THE
DEVELOPING STORM CAN BE SEEN IN GOES WV IMAGERY AND APPEARS TO HAVE
A CLOSED CENTER NEAR 42 N 140 W. BOTH THE GFS AND NAM MODELS DEVELOP
AN IMPRESSIVE DEFORMATION ZONE OVER SOUTHERN IDAHO ON TUESDAY AND
SHOW QPF VALUES OVER 1 INCH ACROSS MUCH OF SOUTHERN IDAHO EXTENDING
UP INTO THE BOISE AND WEST CENTRAL MOUNTAINS. SNOW LEVELS WILL DROP
FROM AROUND 6000 FEET ON MONDAY NIGHT TO AROUND 4000 FEET ON TUESDAY
MORNING. A DEEP SURFACE SURFACE LOW ASSOCIATED WITH THE STORM IS
EXPECTED TO TRACK INTO EASTERN IDAHO ON TUESDAY NIGHT WITH A STRONG
PRESSURE GRADIENT DEVELOPING ON ITS WEST SIDE FOR STRONG AND GUSTY
WINDS BY TUESDAY AFTERNOON.

LONG TERM...TUESDAY NIGHT THROUGH SUNDAY...LATEST MODELS CONTINUE
THE TREND OF A MAJOR SYSTEM MOVING OVER THE AREA TUESDAY NIGHT BUT
THE MODELS ARE STILL HAVING TROUBLE IN THE PLACEMENT OF A CUT OFF
LOW THAT WILL BE IN THE BASE OF THE TROUGH.  DEPENDING ON WHERE THE
CUTOFF LOW MOVES OVER THE FORECAST AREA WILL DEPEND ON THE AMOUNT OF
PRECIPITATION AND ALSO THE LOCATION.  WILL CONTINUE WITH THE TREND
THAT THE CUTOFF LOW WILL MOVE EAST OVER NORTHERN NEVADA THEREFORE
THE BULK OF THE MOISTURE WILL BE ALONG THE NEVADA BORDER.
PRECIPITATION WILL SLOWLY DECREASE FROM WEST TO EAST TUESDAY NIGHT
AND WILL END OVER OREGON ZONES ON WEDNESDAY WITH A SLIGHT CHANCE OF
SHOWERS OVER HIGHER ELEVATIONS OVER IDAHO ZONES.  MAINLY DRY
CONDITIONS OVER THE FORECAST AREA FOR WEDNESDAY NIGHT THROUGH
THURSDAY NIGHT WITH ANOTHER CHANCE OF PRECIPITATION ON FRIDAY AS THE
RIDGE WEAKENS AND ZONAL FLOW DEVELOPS OVER THE PACIFIC NORTHWEST. NO
MAJOR CHANGES TO FORECAST FOR SATURDAY AND SUNDAY.  GFS AND ECMWF
SHOWING UPPER LEVEL RIDGE OVER AREA ON SATURDAY...BREAKING DOWN
EARLY SUNDAY.  GFS CONTINUES TO INDICATE AN UPPER LEVEL LOW OVER
BRITISH COLUMBIA DURING THE PERIOD...AND A SURFACE LOW OVER THE
REGION BY LATE SATURDAY NIGHT/EARLY SUNDAY.  HAVE THEREFORE KEPT A
SLIGHT CHANCE OF POPS IN THE FORECAST...MAINLY IN THE NORTHERN ZONES
FOR THE PERIOD.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...WINTER STORM WATCH FROM LATE MONDAY NIGHT THROUGH LATE TUESDAY
     NIGHT FOR IDZ011-IDZ013-IDZ015-IDZ016-IDZ028-IDZ029-IDZ030.
OR...NONE.
&&

WEATHER.GOV/BOISE

DISCUSSION...BW
AVIATION.....DG
PREV SHORT TERM...JB
PREV LONG TERM....JA/SL
Hazardous weather outlook, Mar 25, 7:15 AM MDT, 20 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BOISE ID
715 AM MDT SUN MAR 25 2007

IDZ011>016-028>030-ORZ061>064-261315-
WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS-
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-
HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY-
LOWER TREASURE VALLEY OR-
715 AM MDT SUN MAR 25 2007 /615 AM PDT SUN MAR 25 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON
AND SOUTHEAST OREGON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A MAJOR STORM SYSTEM MOVING INTO IDAHO AND SOUTHEAST OREGON MONDAY
NIGHT WILL BRING A SIGNIFICANT CHANGE TO THE WEATHER TUESDAY AND
WEDNESDAY.

THUNDERSTORMS...STRONG WINDS AND SUBSTANTIAL SNOW IN THE MOUNTAINS
ARE POSSIBLE TUESDAY AFTERNOON INTO EARLY WEDNESDAY MORNING ACROSS
THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Boise, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 2:52 PM MDTSnow and Blowing Snow AdvisoryBOIAdams, Gem, Valley, Washington25 hr
Mar 26, 2:52 PM MDTWinter Storm WarningBOIBoise, Camas, Elmore, Gooding, Jerome, Owyhee and 1 more36 hr

Nearby

Wind Advisories in Idaho, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.